Thunderstorm Wind, Belmont
- When
- July 23, 2:52 PM EST
- Where
- Belmont County, Neffs
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.033, -80.817
Thunderstorm winds downed several trees.
2 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 23, 1:50 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EDT TUE JUL 23 2002 LINE OF SHRA/TSRA BISECTING CWA ATTM FM SW TO NE IN ADVANCE OF COLD FRONT...STARTING TO LAY OUT MORE W-E. ACRS S CNTRL OH... WELL-DEFINED ROTATION SHOWING UP ON RADAR LOOP AS MID-LVL VORT DVLPG. EXPECT THIS WAVE TO RIDE ALG W-E BOUNDARY STRETCHING OUT ACRS SRN CWA. GIVEN THIS...WL ISSUE FFA FOR SRN TIER COUNTIES OF CWA AS THIS WAVE WL CONT TO ENHANCE CONVECTION ALG THIS BOUNDARY. ALTHO FFG VALUES FAIRLY HIGH...THESE STORMS/PSBL TRAINING COULD PRODUCE HIGH RAINFALL TOTALS OF OVER 2-3 INCHES. FOR RMDR OF FCST...BIGGEST QUESTION IS WHAT TO DO FOR WED-THURS. ETA CONTS TO ADVERTISE INVERTED SFC TROF EXTNDG ACRS CWA WHICH APPRS TO BE A BIT OVERDONE. NGM/AVN TAKE DRIER SOLN...KEEPING MAJORITY OF ACTIVITY SUPPRESSED TO OUR SOUTH. FOR NOW...WL CONT TO KEEP CHC SHRA/TSRA CONFINED TO SRN TIER COUNTIES FOR WED AND FOR THURSDAY...WITH SO MUCH UNCERTAINTY BTWN MODELS WL TAKE NGM/AVN/CONTINUITY SOLN AND KEEP AREA DRY. NEXT BEST CHC FOR PRECIP WL BE ON FRI AND INTO SAT WITH NEXT H5 S/W CROSSING AREA. STRAGER .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ031>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ003>004...WVZ012...WVZ021>023...WVZ041.
PAZ016-023-030-231815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 PM EDT TUE JUL 23 2002 ...SHOWERS AND THUNDERSTORMS MOVING THROUGH THE AREA... A LINE OF SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH JEFFERSON...INDIANA AND WESTMORELAND COUNTIES OVER THE NEXT HOUR OR SO. AT THIS TIME THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY DOWNPOURS. RAINFALL OF 1 TO 1.5 INCHES IN A SHORT PERIOD OF TIME CAN BE EXPECTED. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE ALSO A POSSIBILITY. MOVEMENT OF THESE STORMS IS TO THE EAST SOUTHEAST AT AROUND 20 TO 25 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
333 PM EDT TUE JUL 23 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM UNIONTOWN PA FLASH FLOODS
07/23/02 FAYETTE ROUTE 40 JUST WEST OF
UNIONTOWN IS FLOODED.
MAINSTREET IN UNIONTOWN IS
FLOODED.REPORTED BY
EMERGENCY MANAGEMENTThe Pittsburgh radar (KPBZ), 75 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Thunderstorm winds downed several trees.
Thunderstorm winds downed numerous trees and power lines.
Thunderstorm rains of over two inches in an hour forced Neffs Run out of its banks, which produced roadway flooding in the Warnock area.
Heavy thunderstorm rains produced minor roadway flooding and mud slides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307097, 5307098, 5307099, 5307165.